Fibromyalgia Action UK

Amitryptiline and ventricular arrythmia

I have had fms for at least 10 years and take high doses of both amitryptiline and gabapentin. I get breathless so easily,even getting into bed! My heart races and I feel faint and I'm left gasping like a fish. I've had all the tests and all the blood work but have just found out a correlation between ami and arrythmia. I am off to the docs to explore this further. Has anyone else discovered this? Previously ,when I exhibited signs of acute breathlessness,my GP suggested I got a fan!!??

10 Replies

I'm on both Nortriptyline (similar to Ami) and Pregablin, so will follow this post with interest. Let us know what your GP says please.


That's very interesting. When first diagnosed I was given Ami. Within days I was at the doctor with breathlessness and palpitations. Had ECG but nothing seen in the couple of minutes I was hooked up to the machine. However I stopped the Ami and haven't suffered from it since. Let us know what your dr says.


Hello sannyboyle Here's wishing you a very warm welcome to our lovely group. So sorry your having trouble with your breathing. I am glad your going to get it checked with your GP please keep us updated.

I have noticed you have not locked your post. You may wish to do this as it protect your privacy and keeps what you post off the internet. This link will show you how to lock it if you wish to do so. Locked posts usually gets more replies.

If you need further help with this please let any of the admin team know and we will be happy to lock this one for you. xx


1 like

Amytypline causes heart palpitations in many both my friend and me both had it,

I won't take it anymore but stay away from meds as much as possible

1 like

When I told my doctor about my breathing he sent me for a breathing test and said here was nothing wrong with my

Lungs or breathing so must all be in my head .. I take amitryptiline and gabapentin and tramadol and venlafaxine .. xx


Hi i am off to see a cardiologist today for the same symptoms , i take 50mg nortriptyline & tramadol ive had an ecg which was fine , lets see what today brings , i only have move and i cant breathe feeling dizzy and it takes a while to recover.

Maybe just another prezzy from fibro or meds ?


Sooo glad I joined up recently. I too am feeling breathless and running out of air when I am talking. Will mention this to my neurosurgeon when I see him next week. Say Hi to all you folks out there x


Certain meds can potentiate (raise) the actions of others, this is why I always check out everything I am given before I start taking them. (Some) doctors are very good, but they are not infallible, and therefore if I have any questions about what he gives me, I talk to my local pharmacist and ask his opinion.

It may be worth asking the pharmacist at your local chemist to see what his thoughts are on this and asking if he can explain things more to you about any possible interactions.

Google is a great help, but can sometimes leave us feeling a damned sight more confused or even downright scared. Ask someone who knows and works in the field before you make any decisions about medications, and go back to your GP with any other concerns that you may find out from your research.

I am on Nortriptyline and Citalopram for depression, (as well as various other meds) so my GP has to monitor me whilst I am on both of these, as they can potentially cause problems. However if they help ease my symptoms, my thoughts on this is it is a calculated risk. I have to take a fair amount of meds to manage various conditions, so it's just part of the lovely merry go round we have to put up with.

Arm yourself with the best knowledge you can, and then make your decisions....

All the best.. J


I had awful breathlessness, was sent to cardiology. Had chest X-ray, CT scan, blood tests and what seemed like every breathing test possible. Absolutely nothing wrong with lungs or heart ( in fact told breathing tests were 99%, unusual for 62) I had lowish B12, and breathlessness improved when I treated myself ( GP said it was "normal" when flagged red by the lab)

However, I had taken Amitriptyline for a couple of months for migraines ( which were of course fibro, not migraines ) so now you've got me thinking were the Amitriptyline and breathlessness connected. I've not bothered going back to the GP.


My breathing gets poor once done too much/tired often or wake up like it as well if rest plenty it's ok till do more then starts and stays like it


You may also like...